The authors present a clinical overview of the occurrence of visual loss secondary to optic neuropathy associated with the use of the antiarrhythmic agent amiodarone. Amiodarone is prescribed for the management of atrial fibrillation and ventricular tachycardia / fibrillation. However, its clinical use has been restricted by the drug toxicity. The authors present an overview of the ocular changes and histopathological findings as well as the clinical manifestations of visual loss associated with toxicity. The reported mean duration of amiodarone use before visual loss is approximately nine months. They report a trend towards improving symptoms after discontinuation of the agent in most cases. With discontinuation of amiodarone, 58% of patients had improved visual acuity, 21% were unchanged and 21% had further visual impairment. The authors discuss the importance of working with cardiology colleagues when considering discontinuation of treatment, as patients taking amiodarone usually have potentially fatal arrhythmia, hence discontinuing the agent abruptly can lead to devastating consequences.